Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Have lethargy, excessive sleepiness due to thyroid problems. Taking medication. What more can be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
yes I have not had a thyroid for 32 years and resently my levels have changed drastically my level is 108 and I am lethargic and sleeping through days at a time. I have had a doctor change my dosage to .2 but is there more I can do I have been basically flat in bed for 3 weeks only getting worse. to tired to even shower the smallest things tire me out completely. I think there should be something more I can do if I have to resort to going to a hospital for treatment I am not beyond doing so my MD just told me to stay at rest until my pills kick in but that could be up to 2 weeks to get my strength back is there something more I can do
If It is advisable that I go in for hospital care in my situation I am willing and this is the information I want to find out. when a thyroid level is at 108 I know that is way off and I dont have a thyroid am usually treated with levoxyl but the dosage wasnt enough apparently so now I am on .2 mg of synthroid Ive only been on this for a few days but if I have to stay bed ridden until this starts to take effect I would rather know of a faster way to get back on my feet if it means going to a hospital for care. I want your input on what would be most effective and rapid rebound.
Posted Tue, 13 Aug 2013 in General Health
Answered by Dr. Chakravarthy Mazumdar 1 hour later

Thanks for your query.

The most expeditious treatment for a low thyroid level is admitting the patient to the hospital for severe hypothyroidism and treating the patient with I.V. Thyroid replacement medications. This can be accomplished within a short period of time.

I hope this answers your questions.
Above answer was peer-reviewed by
Follow-up: Have lethargy, excessive sleepiness due to thyroid problems. Taking medication. What more can be done? 2 hours later
So do you think it would be advisable to admit myself to get a speedy recovery to my thyroid situation because giving two weeks to get my thyroid levels from 108 to about 1 would be better than spending two more weeks sleeping and feeling weak and lethargic. My doctor ( md) suggested laying low until my thyroid is better. And if this is your suggestion how would I go about this
The dr. That suggest I wait it out is not an endocrinologist so her specialty does not involve the full needs of my situation. And im tired of feeling this way and also having bowel issues more severe symptoms than I've ever had from my thyroid in yhe past 30 years.
Answered by Dr. Chakravarthy Mazumdar 11 hours later
You could either go to the ER..and see if they would agree to have you admitted or you would have to discuss such with your family doctor to have him arrange for your admission.

I hope you get resolution of this real soon. By the might want to start seeing an endocrinologist in the future to make sure you are on exactly the right treatment.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor